Alert archive / Idaho / Flash Flood Watches in 2011

Flash Flood Watch 2, NWS Pocatello, ID

July 13, 2011

NWS Pocatello, ID issued this flash flood watch at Jul 13, 2011, 12:57 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2011, 12:57 PM MDT (18:57 UTC)
Expired
Jul 13, 2011, 9:00 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WGUS65 KPIH 131857
FFAPIH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
1257 PM MDT WED JUL 13 2011

IDZ018-032-140300-
/O.NEW.KPIH.FF.A.0002.110713T1857Z-110714T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...ARCO...CHALLIS...
MACKAY
1257 PM MDT WED JUL 13 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CENTRAL IDAHO...INCLUDING 
  THE FOLLOWING AREAS...LOST RIVER/PAHSIMEROI AND SAWTOOTH 
  MOUNTAINS. 

* UNTIL 9 PM MDT THIS EVENING

* SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE THIS
  AFTERNOON INTO THIS EVENING.

* IMPACTS WILL INCLUDE: RAPID RISES AND POSSIBLE FLOODING OF
  SMALLER STREAMS...WATER OVER ROADWAYS AND ROCK OR MUD SLIDES.
  THIS IS ESPECIALLY TRUE IN AREAS OF STEEP TERRAIN OR LITTLE
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
1 follow-up statement
597 
WGUS65 KPIH 140248
FFAPIH

FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
848 PM MDT WED JUL 13 2011

IDZ018-032-140400-
/O.EXP.KPIH.FF.A.0002.000000T0000Z-110714T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...ARCO...CHALLIS...
MACKAY
848 PM MDT WED JUL 13 2011

...FLASH FLOOD WATCH WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL IDAHO WILL EXPIRE
AT 9 PM MDT THIS EVENING. THUNDERSTORMS ARE BEGINNING TO DIMINISH
THIS EVENING. THUS...THE FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE.

$$

VALLE

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flash flood watch went out at Jul 13, 3:34 AM MDT, 9 hours 23 minutes earlier.

Area forecast discussion, Jul 13, 3:34 AM MDT, 9 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
334 AM MDT WED JUL 13 2011

.SHORT TERM...TODAY THROUGH FRI NIGHT. UPPER LEVEL TROUGH ENTERING
COAST WILL DOMINATE THE WEATHER PATTERN FOR THE NORTHWESTERN U.S.
THE LOW WILL CREATE ENOUGH INSTABILITY IN THE NORTHWEST CORNER OF
THE FORECAST AREA TO GENERATE SOME SHOWERS AND THUNDERSTORMS. THIS
IS SOMETHING OF A CHANGE OF PACE SINCE THE SOUTHEASTERN AND
NORTHEASTERN CORNERS OF EASTERN IDAHO HAVE BEEN THE FOCUS OF
CONVECTIONS LATELY. THE THREAT INCREASES ON THU AS A SHORTWAVE
LIFTS OUT OF THE BASE OF THE MAIN TROUGH AND MOVES THROUGH WESTERN
AND CENTRAL IDAHO. FRI AFTERNOON AND EVENING SHOULD BE MUCH
QUIETER WITH A SHORTWAVE SPLITTING OFF FROM THE MAIN LOW OVER
CENTRAL CALIFORNIA ABSORBING MOST THE THE MOISTURE FEED THAT
HELPED THE SHOWERS AND THUNDERSTORM ACTIVITY FOR THE FIRST COUPLE
OF DAYS IN THE FORECAST. BUT THE CHANGE IS NOT TO COMPLETELY
DRY...JUST MORE LIMITED. THUS EXPECT THU TO BE THE COOLEST
AFTERNOON...THEN A REBOUND OR LEVELING OFF OF AFTERNOON
TEMPERATURES ON FRI. EXPECT TONIGHTS TEMPERATURES WITH INCREASING
CLOUDINESS TO BE PRETTY MILD FOR IDAHO. LIKE THE PAST TWO
DAYS...OVERNIGHT CONVECTION HAS LASTED LATE INTO THE NIGHT AND DO
NOT EXPECT THAT TO CHANGE UNTIL FRI NIGHT. WIND WILL BE JUST BELOW
LAKE WIND ADVISORY CONDITIONS...BUT THE THU SHORTWAVE COULD MAKE A
LAKE WIND ADVSIORY JUSTIFIABLE FOR THU AFTERNOON.  MESSICK

.LONG TERM...SAT THROUGH TUE NIGHT. SAT INCLUDES SOME POTENTIAL
CONVECTION IN CENTRAL IDAHO WHERE THE NEXT SHORTWAVE ROTATING
AROUND THE MAIN LOW MAKES ITS CLOSEST APPROACH TO THE FORECAST
AREA. WITH 590DM HEIGHTS MAKING THEIR WAY INTO THE SOUTHEAST
CORNER...EXPECT SOME STRONG WARMING WITH SNAKE RIVER PLAIN
AFTERNOON HIGHS REACHING WILL INTO THE 90S AS THE RIDGE BUILDS
WESTWARD AND THE ORIGINAL UPPER LEVEL TROUGH ALSO RETROGRADES TO
OFFSHORE IN THE EASTERN PACIFIC. NO SERIOUS CONVECTION EXPECTED
FROM THIS POINT THROUGH THE END OF THIS PERIOD.  MESSICK

&&

.HYDROLOGY...WITH DECREASING DISCHARGE FROM PALISADES...SNAKE
RIVER AT BLACKFOOT MAY HAVE DIFFICULTY PUSHING BACK ABOVE FLOOD
STAGE. THIS WILL BE PARTIALLY OFFSET BY RISING TEMPERATURES AND
INCREASED SNOW MELT AFTER FRIDAY. WHEN STAGE GOES BELOW ACTION
STAGE...THEN EXPECT CANCELATION TO HAPPEN SOMETIME LATER TODAY.
MESSICK

&&

.AVIATION...A DEEP UPPER LOW OVER WESTERN WA TODAY WILL RESULT IN
STRONG SW FLOW ALOFT OVER ID. THIS HAS PUSHED THE MONSOON MOISTURE
OFF TO THE EAST AND WILL BRING IN MORE STABLE PAC MOISTURE. ONLY
EXPECTING ISOLD TSTMS THIS AFTN/EVE OVER THE MTNS. OTHERWISE...VFR
WILL PREVAIL THROUGH TONIGHT. HEDGES

&&

.FIRE WEATHER... DEEP UPPER LOW OVER WESTERN WASHINGTON TODAY WILL
RESULT IN STRONG SW FLOW ALOFT OVER IDAHO. THIS HAS PUSHED THE MONSOON
MOISTURE OFF TO THE EAST AND WILL BRING IN MORE STABLE PAC MOISTURE.
ONLY EXPECTING ISOLATED THUNDERSTORMS THIS AFTN/EVE OVER THE
MOUNTAINS. TEMPS WILL BR RUNNING A FEW DEGREES COOLER FOR THE REST
OF THE WEEK...WARMING BACK UP OVER THE WEEKEND. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 13, 4:04 AM MDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
404 AM MDT WED JUL 13 2011

IDZ017>025-031-032-141200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
404 AM MDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS
AND THUNDERSTORMS ARE POSSIBLE AGAIN EACH AFTERNOON AND DURING THE
OVERNIGHT THROUGH SATURDAY. SUNDAY THROUGH TUESDAY SHOULD BE SUNNY
AND VERY WARM.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

In the hours before

Special weather statement, Jul 13, 12:41 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
1241 PM MDT WED JUL 13 2011

IDZ032-131930-
CUSTER ID-
1241 PM MDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL CUSTER COUNTY IN CENTRAL IDAHO

UNTIL 130 PM MDT

AT 1236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CHALLIS..MOVING NORTHEAST AT
10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN CUSTER COUNTY...

LAT...LON 4476 11411 4475 11406 4467 11403 4449 11380
      4449 11376 4448 11369 4433 11407 4446 11425
TIME...MOT...LOC 1841Z 225DEG 10KT 4446 11407

DMH

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:41 PM MDTSpecial Weather StatementPIHCuster49 min

Nearby

Flash Flood Watches in Idaho, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.